Excessive Heat, New Castle
- When
- June 29, 11:00 AM EST to 7:00 PM EST
- Where
- New Castle forecast zone
- Reported by
- ASOS
- Coordinates
- 39.578, -75.639 (the zone’s center; the record gives no point)
An unseasonably hot and humid day produced high temperatures of around 100 degrees in Delaware on the 29th. Combined with the humidity levels, maximum heat indices reached between 105F and 110F.
Every event with a place to put it; 4 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
An unseasonably hot and humid day produced high temperatures of around 100 degrees in Delaware on the 29th. Combined with the humidity levels, maximum heat indices reached between 105F and 110F. Because of the heat, Delaware Park did not resume thoroughbred racing until July 2nd. The heat then set the stage for the powerful derecho that moved through the state later that evening. High temperatures on the 29th included 101 degrees in Georgetown (Sussex County), 98 degrees in Dover (Kent County) and 97 degrees at the New Castle County Airport. While high temperatures on the 30th reached into the 90s, the derecho brought in slighter cooler and drier air in its wake.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Jun 29, 10:44 AM EST, 16 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1144 AM EDT FRI JUN 29 2012
.SYNOPSIS...
A WARM FRONT WILL CROSS OUR AREA TODAY. MEANWHILE, HIGH PRESSURE
ACROSS THE SOUTHERN STATES WILL GENERALLY REMAIN IN PLACE THROUGH
SUNDAY. A COOL FRONT WILL GRADUALLY SETTLE SOUTHEASTWARD ACROSS
THE AREA SATURDAY INTO SUNDAY, HOWEVER IT WILL TEND TO STALL
ACROSS THE NORTHERN MID ATLANTIC REGION MONDAY AND TUESDAY. THIS
FRONT MAY THEN LIFT NORTHEASTWARD AS A WARM FRONT WEDNESDAY INTO
THURSDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
NO CHANGES TO HEAT RELATED HEADLINES.
WE HAVE UPDATED HOURLY TEMPS AND DEWPOINTS TO REFLECT A SLIGHTLY
SLOWER WARMING EARLY TODAY IN SOME AREAS DUE TO THE OVERNIGHT AND
EARLY MORNING CLOUDS AND CONVECTIVE ACTIVITY. WE WILL CONTINUE TO
MONITOR TEMPS/DEWPTS THROUGH THE DAY AND MAKE ANY NECESSARY
ADJUSTMENTS, BUT WITH THE LONG LATE JUNE DAYS, WE DO EXPECT
TEMPERATURES TO RISE QUICKLY AND TO NEAR OUR FCST MAX TEMPS. THESE
TEMPS ARE IN LINE WITH THIS MORNINGS NEARBY OBSERVED SOUNDINGS.
ALSO, WE ARE EXPECTING AMPLE SUN TODAY AND LITTLE IN THE WAY OF
CUMULUS DEVELOPMENT AS CONVECTIVE TEMPS ARE RELATIVELY HIGH.
OTHERWISE, THE WRF-NMMB AND GFS INITIALIZATION WERE ABOUT THE
SAME THIS MORNING VS THE 00Z SOUNDING AND LOOKED MUCH BETTER AT
925MB NOW THAT THE CORE OF THE HOT AIR MASS IS FARTHER TO THE EAST
AND A LITTLE HIGHER ABOVE THE SURFACE. THE ECMWF CONTINUES TO
VERIFY 1-3C TOO WARM, MAKE THAT HOT, WITH ITS 12HR 925MB FORECAST
IN THE CENTRAL CONUS.
BASED ON THE GFS AND NAM MOS PERFORMANCE TO OUR WEST, WE WENT
WITH A STAT GUIDANCE COMPROMISE. FOR PHL THE 00Z SAT FCST
1000-850MB GFS FCST THICKNESS PRETTY MUCH MATCHES 100F TO OUR
WEST. BECAUSE OF THE CLOUDINESS DEBRIS EARLY, WE DID SLOW THE RISE
OF TEMPS A BIT THIS MORNING, BUT GIVEN THE DAYS DO NOT GET MUCH
LONGER THAN NOW, WE DO NOT BELIEVE THEY WILL PUT A DENT IN OUR MAX
TEMP POTENTIAL.
DEW POINTS ON THE OTHER HAND ARE MORE OF A CONUNDRUM. THE FLOW IS
FORECAST TO BE NORTHWEST TO WEST AT THE SURFACE, USUALLY A DRYING
DIRECTION. BUT THE DEW POINTS TO OUR WEST ARE HIGHER. THE GFS MODEL
SFC DEW POINT PROGS YESTERDAY AFTN WERE 10F TOO HIGH, APPLYING THE
SAME CORRECTION TODAY, GIVES US MOST AFTERNOON DEW POINTS IN THE
60S, NOT THAT FAR FROM CURRENT STAT GUIDANCE. THUS THE CURRENT
ADVISORIES AND WARNINGS LOOK GOOD.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 AM SATURDAY/...
ANOTHER VERY WARM NIGHT FOR OUR CWA. A WEAK FRONT WILL TRY TO SAG
SOUTH INTO OUR CWA WITH NOT MUCH COOLING EFFECT EXPECTED. THE
MESOSCALE MODELING IS PASSING ANOTHER REMNANT OF A MCS ACROSS
THE SOUTHERN PARTS OF OUR CWA LATE. JUST LIKE TONIGHT, IT WILL AT
THE LEAST BE UNSTABLE ENOUGH ALOFT TO SUPPORT ONGOING CONVECTION, SO
LOW POPS WERE STARTED. FOR MIN TEMPS, A STAT GUIDANCE COMPROMISE WAS
FOLLOWED.
&&
.LONG TERM /SATURDAY THROUGH THURSDAY/...
THE HEAT AND HUMIDITY WILL CONTINUE TO BE IN PLACE DURING THE
WEEKEND AND POSSIBLY INTO MONDAY AS HIGH PRESSURE ALOFT REMAINS
OVER THE SOUTHEAST U.S. TEMPERATURES WILL REMAIN ABOVE NORMAL WITH
WIDESPREAD 90S IN MOST AREAS. SCATTERED SHOWERS/TSTMS DAILY
FAVORING THE AFTERNOON AND EARLY EVENING WITH MOSTLY SLGT CHC OR
LOW CHC POPS. SPC HAS PLACED MUCH OF OUR AREA IN SLGT CHC FOR SVR
ON DAY2 (12Z SAT - 12Z SUN).
UNSETTLED CONDITIONS REMAIN INTO THE MIDDLE OF NEXT WEEK WITH THE
HIGH ALOFT RE-BUILDING BACK ACROSS THE WRN PART OF THE COUNTY AND
A TROUGH DIGGING ACROSS ERN CANADA AND THE NORTHEAST STATES. THIS
WILL BRING AN END TO THE EXCESSIVELY HOT CONDITIONS...WITH
READINGS RETURNING BACK CLOSER TO NORMAL. DAILY SCT SHOWERS/TSTMS
MON-WED IN THE GRIDS ATTM WITH LOW CONFID IN TIMING/PLACEMENT OF
ANY CONVECTION.
&&
.AVIATION /16Z FRIDAY THROUGH TUESDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG, KILG,
KMIV, KACY AND SURROUNDING AREAS.
VFR CONDITIONS ARE EXPECTED THROUGH THE TAF PERIOD. IN FACT, AS
HARD AS IT IS TO FATHOM, WE MAY NOT REACH THE CONVECTIVE
TEMPERATURE TODAY, SO HARDLY ANY CUMULUS CLOUDS ARE FORECAST. WEST
WINDS SHOULD AVERAGE AROUND 10 TO 15 KTS AND KEEP THE SEA BREEZE
FRONT EAST OF ALL OUR NJ TERMINALS. FORECAST SOUNDINGS ARE NOT
SHOWING MUCH GUSTINESS, AND WE HAVE AMENDED THE TAFS AROUND 15Z TO
LOWER OR REMOVE GUSTS FOR THIS AFTERNOON.
FOR THIS EVENING, NO SIGNIFICANT CLOUDS ARE EXPECTED OR VSBY
RESTRICTIONS FOR ANY OF OUR TERMINALS. WINDS SHOULD BECOME LIGHTER
AND GENERALLY FROM THE NORTHWEST.
OUTLOOK...
MOSTLY VFR CONDITIONS EXPECTED OVER THE TERMINALS. DAYTIME HZ AND
PATCHY OVERNIGHT FOG MAY BRING SOME LOWER VSBYS AT TIMES. SCT
SHOWERS/TSTMS ARE POSSIBLE DURING (MAINLY) THE AFTERNOON AND EARLY
EVENING. LOWER CIGS/VSBYS DURING TSTMS.
&&
.MARINE...
CONDITIONS ON OUR WATERS ARE EXPECTED TO REMAIN BELOW SMALL CRAFT
CRITERIA THROUGH FRIDAY NIGHT. WINDS WILL PRIMARILY BE SOUTHWESTERLY
TODAY AND GO WEST FOR A WHILE TONIGHT AS THAT WEAK FRONT BACKS INTO
OUR AREA.
OUTLOOK...
SUB-SCA CONDITIONS OVER THE WEEKEND AND INTO THE MIDDLE OF NEXT
WEEK. SEAS ON THE OCEAN WILL BE MOSTLY IN THE 2-4 FT RANGE. SCT
TSTMS WITH LOCALLY GUSTY WINDS AND HIGHER SEAS WILL BE THE
GREATEST HAZARD ON THE WATERS.
&&
.FIRE WEATHER...
LIKE YESTERDAY, MEAN RH(S) ARE EXPECTED TO DROP CLOSE TO 30 PERCENT
THIS AFTERNOON AND ALSO LIKE YESTERDAY, OVERALL WINDS ARE EXPECTED
TO FALL SHORT OF RED FLAG CRITERIA. WE WILL MAKE MENTION IN THE FIRE
WEATHER FORECAST.
&&
.TIDES/COASTAL FLOODING...
GFS ETSS STILL MODELS POTENTIAL MINOR COASTAL FLOOD EPISODES HERE
WITH THE EVENING TIDE CYCLES BEGINNING SUNDAY OR MONDAY AND CONTG
THRU AT LEAST JULY 3 FULL MOON WHEN ASTRO TIDE IS WITHIN .3 FT OF
THE MINOR TIDAL INUNDATION THRESHOLD.
&&
.RIP CURRENTS...
WHILE THE RISK OF DANGEROUS RIP CURRENTS APPEARS LOW FOR THE NEXT
SEVERAL DAYS, THERE SHOULD BE SOME ENHANCEMENT OF THE RISK FOR RIP
CURRENTS. FIRST ASSOCIATED WITH AN INCREASING S SWELL TO 3 FEET
WITH A 8 SECOND PERIOD TODAY THAT CONTINUES INTO SATURDAY...ESPECIALLY
IF THE WIND AT BUOY 009 IS 180 OR 190 DEGREES, AND THEN WITH AN
INCREASINGLY LARGE RATE OF CHANGE IN TIDES AS WE MOVE TOWARD THE
FULL MOON EARLY NEXT WEEK.
&&
.CLIMATE...
TEMPERATURES ARE EXPECTED TO REACH WELL INTO THE 90S FRIDAY THROUGH
SUNDAY. BELOW ARE THE RECORD HIGH TEMPERATURES AND MOST RECENT YEAR
OF OCCURRENCE FOR JUNE 29 THROUGH JULY 1 FOR OUR EIGHT CLIMATE SITES.
JUNE 29 JUNE 30 JULY 1
PHL 102 - 1934 100 - 1964 102 - 1901
ACY 98 - 1991 98 - 1991 99 - 1968
ILG 98 - 1959 98 - 1964 97 - 1963
ABE 99 - 1934 97 - 1964 97 - 1963
TTN 100 - 1934 98 - 1964 98 - 1945
RDG 99 - 1943 98 - 1964 101 - 1901
GED 99 - 1969 101 - 1959 98 - 1964
MPO 89 - 1944 90 - 1964 88 - 1968
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR PAZ060>062.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR PAZ067>071.
NJ...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR NJZ007>010-012-
013-016-020>023-027.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR NJZ015-
017>019.
DE...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR DEZ002-003.
EXCESSIVE HEAT WARNING UNTIL 8 PM EDT SUNDAY FOR DEZ001.
MD...HEAT ADVISORY UNTIL 7 PM EDT THIS EVENING FOR MDZ008-012-015-
019-020.
MARINE...NONE.
&&
SYNOPSIS...O'HARA
NEAR TERM...GIGI/KLINE
SHORT TERM...GIGI
LONG TERM...O'HARA
AVIATION...GIGI/KLINE
MARINE...GIGI
FIRE WEATHER...
TIDES/COASTAL FLOODING...GIGI
RIP CURRENTS...DRAG
CLIMATE...KLINEHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 821 AM EDT FRI JUN 29 2012 NJZ007>010-012-013-016-020>023-027-PAZ060>062-301230- WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-WESTERN MONMOUTH-SALEM- OCEAN-CUMBERLAND-ATLANTIC-CAPE MAY-SOUTHEASTERN BURLINGTON-BERKS- LEHIGH-NORTHAMPTON- 821 AM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY...NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY...SOUTHERN NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE HEAT CONTINUES SATURDAY AND SUNDAY, HOWEVER THE HUMIDITY MAY BE JUST LOW ENOUGH IN THE AFTERNOON TO KEEP THE HEAT INDICES REDUCED. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ001-PAZ054-055-301230- SUSSEX-CARBON-MONROE- 821 AM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY AND NORTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-NJZ015-017>019-PAZ067>071-301230- NEW CASTLE-MERCER-GLOUCESTER-CAMDEN-NORTHWESTERN BURLINGTON-CHESTER- MONTGOMERY-BUCKS-DELAWARE-PHILADELPHIA- 821 AM EDT FRI JUN 29 2012 ...EXCESSIVE HEAT WARNING IN EFFECT FROM NOON TODAY TO 8 PM EDT SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. EXCESSIVE HEAT WARNING. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002-003-MDZ008-012-015-019-020-301230- KENT-INLAND SUSSEX-CECIL-KENT MD-QUEEN ANNES-TALBOT-CAROLINE- 821 AM EDT FRI JUN 29 2012 ...HEAT ADVISORY IN EFFECT FROM NOON TODAY TO 7 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE AND NORTHEAST MARYLAND. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HEAT ADVISORY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE HEAT CONTINUES SATURDAY AND SUNDAY AND DEPENDING ON THE DEW POINTS, THE HEAT INDICES COULD APPROACH 105 DEGREES EACH AFTERNOON. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-301230- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 821 AM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TODAY AND TONIGHT. HAZARDOUS WEATHER IS NOT EXPECTED TODAY OR TONIGHT. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ004-NJZ014-024>026-301230- DELAWARE BEACHES-EASTERN MONMOUTH-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-COASTAL OCEAN- 821 AM EDT FRI JUN 29 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN DELAWARE...CENTRAL NEW JERSEY AND SOUTHERN NEW JERSEY. .DAY ONE...TODAY AND TONIGHT. THERE IS A CHANCE THAT SEA AND WIND CONDITIONS WILL PRODUCE A MODERATE RISK OF DANGEROUS RIP CURRENTS ALONG THE NEW JERSEY COAST TODAY. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. THERE IS A CHANCE OF MINOR TIDAL INUNDATION FLOODING NEAR THE TIME OF THE EVENING HIGH TIDE NEXT MONDAY THROUGH WEDNESDAY EVENING ALONG BOTH THE DELAWARE AND NEW JERSEY ATLANTIC COASTS. THE STORM PREDICTION CENTER HAS INDICATED THAT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS ACROSS THE AREA SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
606 AM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG ELVERSON 40.16N 75.83W
06/29/2012 CHESTER PA PUBLIC
LARGE LIMBS DOWN
0436 AM HAIL DUBLIN 40.37N 75.20W
06/29/2012 M0.75 INCH BUCKS PA PUBLIC
0442 AM HAIL RISING SUN 39.70N 76.06W
06/29/2012 M0.88 INCH CECIL MD PUBLIC
0450 AM HAIL WEST CHESTER 39.96N 75.61W
06/29/2012 M1.00 INCH CHESTER PA PUBLIC
0500 AM HAIL BOYERTOWN 40.33N 75.64W
06/29/2012 M0.75 INCH BERKS PA PUBLIC
0500 AM HAIL POTTSTOWN 40.25N 75.64W
06/29/2012 M0.88 INCH MONTGOMERY PA PUBLIC
0503 AM TSTM WND GST SPRING CITY 40.18N 75.55W
06/29/2012 E60 MPH CHESTER PA NWS EMPLOYEE
0505 AM TSTM WND DMG COATESVILLE 39.98N 75.82W
06/29/2012 CHESTER PA POST OFFICE
LARGE LIMBS DOWN
0506 AM TSTM WND GST PHILADELPHIA 39.95N 75.16W
06/29/2012 E50 MPH PHILADELPHIA PA PUBLIC
0515 AM TSTM WND DMG NORRISTOWN 40.12N 75.34W
06/29/2012 MONTGOMERY PA PUBLIC
LARGE LIMBS DOWN
0515 AM TSTM WND DMG UPPER PROVIDENCE 39.96N 75.42W
06/29/2012 DELAWARE PA TRAINED SPOTTER
AT LEAST ONE TREE DOWN.
0520 AM HAIL HAVERTOWN 39.98N 75.31W
06/29/2012 M1.00 INCH DELAWARE PA PUBLIC
0530 AM HAIL WOODSTOWN 39.65N 75.33W
06/29/2012 M0.88 INCH SALEM NJ PUBLIC
0550 AM HAIL CLEMENTON 39.80N 74.99W
06/29/2012 M0.88 INCH CAMDEN NJ PUBLIC
&&
EVENT NUMBER PHI1200249 PHI1200250 PHI1200251 PHI1200252 PHI1200253
PHI1200254 PHI1200248 PHI1200255 PHI1200256 PHI1200257 PHI1200259
PHI1200260 PHI1200258 PHI1200261
TGPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
626 AM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0515 AM TSTM WND DMG EAGLEVILLE 40.16N 75.41W
06/29/2012 MONTGOMERY PA TRAINED SPOTTER
TREE AND TREE LIMBS TOOK DOWN WIRES.
&&
EVENT NUMBER PHI1200262
TGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
634 AM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG ELVERSON 40.16N 75.83W
06/29/2012 CHESTER PA PUBLIC
LARGE LIMBS DOWN
0436 AM HAIL DUBLIN 40.37N 75.20W
06/29/2012 M0.75 INCH BUCKS PA PUBLIC
0442 AM HAIL RISING SUN 39.70N 76.06W
06/29/2012 M0.88 INCH CECIL MD PUBLIC
0450 AM HAIL WEST CHESTER 39.96N 75.61W
06/29/2012 M1.00 INCH CHESTER PA PUBLIC
0500 AM HAIL BOYERTOWN 40.33N 75.64W
06/29/2012 M0.75 INCH BERKS PA PUBLIC
0500 AM HAIL POTTSTOWN 40.25N 75.64W
06/29/2012 M0.88 INCH MONTGOMERY PA PUBLIC
0503 AM TSTM WND GST SPRING CITY 40.18N 75.55W
06/29/2012 E60 MPH CHESTER PA NWS EMPLOYEE
0505 AM TSTM WND DMG COATESVILLE 39.98N 75.82W
06/29/2012 CHESTER PA POST OFFICE
LARGE LIMBS DOWN
0506 AM TSTM WND GST PHILADELPHIA 39.95N 75.16W
06/29/2012 E50 MPH PHILADELPHIA PA PUBLIC
0510 AM TSTM WND DMG UPPER DARBY 39.93N 75.27W
06/29/2012 DELAWARE PA BROADCAST MEDIA
TREES DOWN.
0515 AM TSTM WND DMG NORRISTOWN 40.12N 75.34W
06/29/2012 MONTGOMERY PA PUBLIC
LARGE LIMBS DOWN
0515 AM TSTM WND DMG UPPER PROVIDENCE 39.96N 75.42W
06/29/2012 DELAWARE PA TRAINED SPOTTER
AT LEAST ONE TREE DOWN.
0515 AM TSTM WND DMG EAGLEVILLE 40.16N 75.41W
06/29/2012 MONTGOMERY PA TRAINED SPOTTER
TREE AND TREE LIMBS TOOK DOWN WIRES.
0520 AM HAIL HAVERTOWN 39.98N 75.31W
06/29/2012 M1.00 INCH DELAWARE PA PUBLIC
0530 AM HAIL WOODSTOWN 39.65N 75.33W
06/29/2012 M0.88 INCH SALEM NJ PUBLIC
0550 AM HAIL CLEMENTON 39.80N 74.99W
06/29/2012 M0.88 INCH CAMDEN NJ PUBLIC
0555 AM TSTM WND DMG NEW GRETNA 39.59N 74.45W
06/29/2012 BURLINGTON NJ PUBLIC
TREES DOWN
0605 AM TSTM WND GST TUCKERTON 40.40N 75.94W
06/29/2012 M62 MPH BERKS PA WEATHER FLOW
&&
EVENT NUMBER PHI1200249 PHI1200250 PHI1200251 PHI1200252 PHI1200253
PHI1200254 PHI1200248 PHI1200255 PHI1200256 PHI1200265 PHI1200257
PHI1200259 PHI1200262 PHI1200260 PHI1200258 PHI1200261 PHI1200263
PHI1200264
TGPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
940 AM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG ELVERSON 40.16N 75.83W
06/29/2012 CHESTER PA PUBLIC
LARGE LIMBS DOWN
0436 AM HAIL DUBLIN 40.37N 75.20W
06/29/2012 M0.75 INCH BUCKS PA PUBLIC
0442 AM HAIL RISING SUN 39.70N 76.06W
06/29/2012 M0.88 INCH CECIL MD PUBLIC
0450 AM HAIL WEST CHESTER 39.96N 75.61W
06/29/2012 M1.00 INCH CHESTER PA PUBLIC
0500 AM HAIL BOYERTOWN 40.33N 75.64W
06/29/2012 M0.75 INCH BERKS PA PUBLIC
0500 AM HAIL POTTSTOWN 40.25N 75.64W
06/29/2012 M0.88 INCH MONTGOMERY PA PUBLIC
0503 AM TSTM WND GST SPRING CITY 40.18N 75.55W
06/29/2012 E60 MPH CHESTER PA NWS EMPLOYEE
0505 AM TSTM WND DMG COATESVILLE 39.98N 75.82W
06/29/2012 CHESTER PA POST OFFICE
LARGE LIMBS DOWN
0506 AM TSTM WND GST PHILADELPHIA 39.95N 75.16W
06/29/2012 E50 MPH PHILADELPHIA PA PUBLIC
0510 AM TSTM WND DMG UPPER DARBY 39.93N 75.27W
06/29/2012 DELAWARE PA BROADCAST MEDIA
TREES DOWN.
0510 AM TSTM WND DMG PAOLI 40.04N 75.49W
06/29/2012 CHESTER PA BROADCAST MEDIA
LARGE LIMBS DOWN IN PAOLI
0510 AM TSTM WND DMG SOUTHWEST CENTER CITY 39.94N 75.18W
06/29/2012 PHILADELPHIA PA BROADCAST MEDIA
POWER POLE SNAPPED AND WIRES DOWN IN SOUTHWEST
PHILADELPHIA.
0510 AM TSTM WND DMG PHILADELPHIA 39.95N 75.16W
06/29/2012 PHILADELPHIA PA NEWSPAPER
TREE KNOCKED DOWN BLOCKING PART OF THE ROOSEVELT
BOULEVARD.
0515 AM TSTM WND DMG NORRISTOWN 40.12N 75.34W
06/29/2012 MONTGOMERY PA PUBLIC
LARGE LIMBS DOWN
0515 AM TSTM WND DMG UPPER PROVIDENCE 39.96N 75.42W
06/29/2012 DELAWARE PA TRAINED SPOTTER
AT LEAST ONE TREE DOWN.
0515 AM TSTM WND DMG EAGLEVILLE 40.16N 75.41W
06/29/2012 MONTGOMERY PA TRAINED SPOTTER
TREE AND TREE LIMBS TOOK DOWN WIRES.
0520 AM HAIL HAVERTOWN 39.98N 75.31W
06/29/2012 M1.00 INCH DELAWARE PA PUBLIC
0530 AM HAIL WOODSTOWN 39.65N 75.33W
06/29/2012 M0.88 INCH SALEM NJ PUBLIC
0530 AM TSTM WND DMG FOX CHASE 40.08N 75.08W
06/29/2012 PHILADELPHIA PA BROADCAST MEDIA
LARGE LIMBS DOWN IN FOX CHASE IN PHILADELPHIA
0535 AM TSTM WND DMG FRANKLIN TWP 39.60N 75.03W
06/29/2012 GLOUCESTER NJ TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN IN FRANKLIN TOWNSHIP.
0550 AM HAIL CLEMENTON 39.80N 74.99W
06/29/2012 M0.88 INCH CAMDEN NJ PUBLIC
0555 AM TSTM WND DMG NEW GRETNA 39.59N 74.45W
06/29/2012 BURLINGTON NJ PUBLIC
TREES DOWN
0610 AM TSTM WND GST TUCKERTON 39.60N 74.33W
06/29/2012 M62 MPH OCEAN NJ WEATHER FLOW
0610 AM HAIL CAPE MAY 38.94N 74.90W
06/29/2012 M0.75 INCH CAPE MAY NJ PUBLIC
0610 AM MARINE TSTM WIND BARNEGAT LIGHT 39.76N 74.10W
06/29/2012 M44 MPH OCEAN NJ WEATHER FLOW
38 KNOT GUST AT BARNEGAT LIGHT.
0615 AM TSTM WND DMG TUCKERTON 39.60N 74.33W
06/29/2012 OCEAN NJ PUBLIC
LARGE LIMBS DOWN IN TUCKERTON
0620 AM HAIL CAPE MAY 38.94N 74.90W
06/29/2012 E0.75 INCH CAPE MAY NJ PUBLIC
0620 AM MARINE TSTM WIND CAPE MAY 38.94N 74.90W
06/29/2012 M44 MPH CAPE MAY NJ WEATHER FLOW
38 KNOT GUST AT CAPE MAY.
&&
EVENT NUMBER PHI1200249 PHI1200250 PHI1200251 PHI1200252 PHI1200253
PHI1200254 PHI1200248 PHI1200255 PHI1200256 PHI1200265 PHI1200266
PHI1200272 PHI1200273 PHI1200257 PHI1200259 PHI1200262 PHI1200260
PHI1200258 PHI1200267 PHI1200270 PHI1200261 PHI1200263 PHI1200264
PHI1200268 PHI1200274 PHI1200269 PHI1200271 PHI1200275
GORSEPRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1140 AM EDT FRI JUN 29 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0430 AM TSTM WND DMG ELVERSON 40.16N 75.83W
06/29/2012 CHESTER PA PUBLIC
LARGE LIMBS DOWN
0436 AM HAIL DUBLIN 40.37N 75.20W
06/29/2012 M0.75 INCH BUCKS PA PUBLIC
0442 AM HAIL RISING SUN 39.70N 76.06W
06/29/2012 M0.88 INCH CECIL MD PUBLIC
0450 AM HAIL WEST CHESTER 39.96N 75.61W
06/29/2012 M1.00 INCH CHESTER PA PUBLIC
0500 AM HAIL BOYERTOWN 40.33N 75.64W
06/29/2012 M0.75 INCH BERKS PA PUBLIC
0500 AM HAIL POTTSTOWN 40.25N 75.64W
06/29/2012 M0.88 INCH MONTGOMERY PA PUBLIC
0500 AM TSTM WND GST DREXEL HILL 39.95N 75.30W
06/29/2012 M54 MPH DELAWARE PA TRAINED SPOTTER
A 54 MPH THUNDERSTORM WIND GUST WAS MEASURED IN DREXEL
HILL.
0503 AM TSTM WND GST SPRING CITY 40.18N 75.55W
06/29/2012 E60 MPH CHESTER PA NWS EMPLOYEE
0505 AM TSTM WND DMG COATESVILLE 39.98N 75.82W
06/29/2012 CHESTER PA POST OFFICE
LARGE LIMBS DOWN
0506 AM TSTM WND GST PHILADELPHIA 39.95N 75.16W
06/29/2012 E50 MPH PHILADELPHIA PA PUBLIC
0510 AM TSTM WND DMG UPPER DARBY 39.93N 75.27W
06/29/2012 DELAWARE PA BROADCAST MEDIA
TREES DOWN.
0510 AM TSTM WND DMG PAOLI 40.04N 75.49W
06/29/2012 CHESTER PA BROADCAST MEDIA
LARGE LIMBS DOWN IN PAOLI
0510 AM TSTM WND DMG SOUTHWEST CENTER CITY 39.94N 75.18W
06/29/2012 PHILADELPHIA PA BROADCAST MEDIA
POWER POLE SNAPPED AND WIRES DOWN IN SOUTHWEST
PHILADELPHIA.
0510 AM TSTM WND DMG PHILADELPHIA 39.95N 75.16W
06/29/2012 PHILADELPHIA PA NEWSPAPER
TREE KNOCKED DOWN BLOCKING PART OF THE ROOSEVELT
BOULEVARD.
0515 AM TSTM WND DMG NORRISTOWN 40.12N 75.34W
06/29/2012 MONTGOMERY PA PUBLIC
LARGE LIMBS DOWN
0515 AM TSTM WND DMG UPPER PROVIDENCE 39.96N 75.42W
06/29/2012 DELAWARE PA TRAINED SPOTTER
AT LEAST ONE TREE DOWN.
0515 AM TSTM WND DMG EAGLEVILLE 40.16N 75.41W
06/29/2012 MONTGOMERY PA TRAINED SPOTTER
TREE AND TREE LIMBS TOOK DOWN WIRES.
0515 AM TSTM WND DMG STANTON 39.72N 75.64W
06/29/2012 NEW CASTLE DE NEWSPAPER
SOME TREE LIMBS AND WIRES DOWN IN AND AROUND STANTON.
0520 AM HAIL HAVERTOWN 39.98N 75.31W
06/29/2012 M1.00 INCH DELAWARE PA PUBLIC
0530 AM HAIL WOODSTOWN 39.65N 75.33W
06/29/2012 M0.88 INCH SALEM NJ PUBLIC
0530 AM TSTM WND DMG FOX CHASE 40.08N 75.08W
06/29/2012 PHILADELPHIA PA BROADCAST MEDIA
LARGE LIMBS DOWN IN FOX CHASE IN PHILADELPHIA
0535 AM TSTM WND DMG FRANKLIN TWP 39.60N 75.03W
06/29/2012 GLOUCESTER NJ TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN IN FRANKLIN TOWNSHIP.
0550 AM HAIL CLEMENTON 39.80N 74.99W
06/29/2012 M0.88 INCH CAMDEN NJ PUBLIC
0555 AM TSTM WND DMG NEW GRETNA 39.59N 74.45W
06/29/2012 BURLINGTON NJ PUBLIC
TREES DOWN
0610 AM TSTM WND GST TUCKERTON 39.60N 74.33W
06/29/2012 M62 MPH OCEAN NJ WEATHER FLOW
0610 AM HAIL CAPE MAY 38.94N 74.90W
06/29/2012 M0.75 INCH CAPE MAY NJ PUBLIC
0610 AM MARINE TSTM WIND BARNEGAT LIGHT 39.76N 74.10W
06/29/2012 M44 MPH OCEAN NJ WEATHER FLOW
38 KNOT GUST AT BARNEGAT LIGHT.
0615 AM TSTM WND DMG TUCKERTON 39.60N 74.33W
06/29/2012 OCEAN NJ PUBLIC
LARGE LIMBS DOWN IN TUCKERTON
0620 AM HAIL CAPE MAY 38.94N 74.90W
06/29/2012 E0.75 INCH CAPE MAY NJ PUBLIC
0620 AM MARINE TSTM WIND CAPE MAY 38.94N 74.90W
06/29/2012 M44 MPH CAPE MAY NJ WEATHER FLOW
38 KNOT GUST AT CAPE MAY.
0625 AM LIGHTNING SEASIDE HEIGHTS 39.94N 74.08W
06/29/2012 OCEAN NJ COUNTY OFFICIAL
LIGHTNING STRIKES CAUSED SEVERAL POWER OUTAGES IN THE
SEASIDE HEIGHTS AREA.
&&
EVENT NUMBER PHI1200249 PHI1200250 PHI1200251 PHI1200252 PHI1200253
PHI1200254 PHI1200276 PHI1200248 PHI1200255 PHI1200256 PHI1200265
PHI1200266 PHI1200272 PHI1200273 PHI1200257 PHI1200259 PHI1200262
PHI1200277 PHI1200260 PHI1200258 PHI1200267 PHI1200270 PHI1200261
PHI1200263 PHI1200264 PHI1200268 PHI1200274 PHI1200269 PHI1200271
PHI1200275 PHI1200278
GORSEThe national radar mosaic for the moment the first event began.
3 heat, 1 excessive heat. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Delaware in 2012Every state in 2012This day in weather historyWarnings in Delaware, June 2012
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 388337, 388338, 388340, 388341.